Heartburn after stent: Hi, I had a... - British Heart Fou...

British Heart Foundation

23,881 members15,983 posts

Heartburn after stent

Rbrealey
Rbrealey

Hi, I had a cardiac episode and had 2 scents fitted a week ago. I am taking aspirin, ramipril and I find that I get terrible heartburn especially at night. I’ve been back to the hospital and they gave me omeprazole but I still get the heartburn and it’s quite severe. I have to fight the panic that it could be another HA. I have been told that this is probably due to the aspirin....does anyone else experience this?

19 Replies
oldestnewest

Hi, It probably is due to the Asprin. Could you ask your GP for coated tablets? I had the same thing.

Good luck.

I agree with Grayjay as my mother had tbe same problem. I used to buy her enteric coated aspirin from the pharmacist, although not all chemists stock them. I hope that they do the trick.

MichaelJH
MichaelJHHeart Star

Just a thought. You need to take aspirin after breakfast but many chemist's labels omit this important information.

I've been exactly the same. After speaking to doctor and pharmacist I now take omeprazole 20 minutes before breakfast and the the rest of my heart meds after breakfast. It has made a huge difference so might be worth a try for you too. Good luck!

Have taken omeprazole in the past and worked well for refluxing/heartburn, though it may not kick in immediately. It does have some long-term side effects though, so keep an eye out for those. I found my skin became over sensitive to the sun, for example. But it's different for everyone.

Smithcarol
Smithcarol in reply to MandLB

Is that prescription drug

Forgot to ask: how are you doing with the Ramipril? I was put on it when I first developed high blood pressure but it gave me an awful dry cough. Apparently this is a common but not universal side effect. Am on Losartan now and absolutely fine with it.

Rbrealey
Rbrealey in reply to MandLB

Thanks for all the advice it’s made such a difference to my anxiety. I’m ok on the Ramipril so far but I will look out for the cough.

That sounds like stent pain.

Yes I get bad stomach cramps and acid its the asprin ask your doctor for the coated one's they don't disolve in the stomach thats why you doc has given you an anti pump medication try lantaprazole its to protecet your stomach from the asprin

Same here. The only symptoms of my heart attack were left arm pain and horrific indigestion that had been building up for two days. I'm allergic to omeprazole so the hospital put me on ranitidine but the indigestion just got worse. Rang my GP who told me to double the dose just for a couple of days. It did settle but built up again. Don't forget that anxiety and stress make indigestion worse. Contact 111 but don't be surprised if they send an ambulance to do an ECG just to be safe. Better safe than sorry. Don't let them "assume" it's eitehr indigestion or heart related. Get it checked. MIne's right at teh top of my stomach where my ribs part.

Kristin1812
Kristin1812Heart Star

i found that the stomach meds, I was first given to take before breakfast to protect from the Asprin, taken after breakfast, actually made my stomach worse. I went through two others, then found Ezomeprazole did the trick. Don’t give up till you find one that works for you.

Try the coated Asprin, they helped me you will have to pay for them as NHS say they dont work, they did for me. Good luck

Hidden
Hidden

If you are near a Tesco srore they sell gastric friendky 75mg aspirin 95p for 28 tablets. Just look in the aches and pains section. Worked for me. Bought some (2 packs yesterday).

Dispersable ones may work just as well, but need to be taken after food.

Agree with others try enteric coated. I get mine from supermarket. I take them just after breakfas sometimes an hour after which worked well for me. As someone said it maybe stent pain but so difficult to know when you're in such a hyper sensitive state. If in doubt don't be afraid to get it checked out

Yes.

Hi yes I m the same had 2 stents last year after a ha but recently having severe heartburn and like u fighting it that its not heart related I was awake most of last nite with it on n off and I m so tired today I m On bisoprolol ramipril aspirin statin S and omeprazole but can't fi d much to shift this I m going to ring the surgery today to speak to doc hope u re better soon xxx

I had two stents put in three months ago but last night bad heartburn and like yourself gave me anxiety. When I had my original heart attack it was mostlly super bad heartburn that sent me to the emergency to be checked.

You may also like...